Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 2, 2016, 4:49 PM EDT for Fannin County, Murray County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2016, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 2, 2016, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 144 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:55 PM EDT | TSTM WND DMG | 1 Wnw Gregory, GA | A TREE WAS BLOWN DOWN ON WEBER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WWUS82 KFFC 022049
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUN 2 2016
GAZ004>007-022115-
GILMER GA-MURRAY GA-WHITFIELD GA-FANNIN GA-
449 PM EDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY...NORTHEASTERN WHITFIELD AND NORTHERN FANNIN
COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF BLUE
RIDGE...MOVING EAST AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATSWORTH...BLUE RIDGE...ETON...MORGANTON...CRANDALL...CISCO...FORT
MOUNTAIN STATE PARK...EPWORTH...CONASAUGA LAKE...GREGORY...COLWELL...
SUMAC...HIGDON...JONES MILL...COHUTTA WILDERNESS...CHERRY LOG AND
COPPERHILL.
LAT...LON 3499 8435 3481 8419 3473 8478 3498 8486
TIME...MOT...LOC 2048Z 260DEG 58KT 3488 8454
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:30 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 2, 2:30 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 230 PM EDT THU JUN 2 2016 .SHORT TERM /Tonight through Friday Night/... The summer time pattern will continue with scattered diurnally driven afternoon convection dominating the discussion through the short term. Morning sounding and latest analysis shows a slightly more moist and continued moderately unstable environment. This coupled with a slightly more active southwest flow aloft will once again support the development of scattered showers and thunderstorms this afternoon and evening. Although a handful of storms could become strong or even severe this afternoon... latest thinking is the more moist air mass... coupled with slightly less favorable or less steep lapse rates due to some mid level warm air should help hold most storms below severe limits today... unlike yesterday. At this time... it appears the greatest strong to severe storm threat will be across far north GA where an active southwest flow aloft... along with orographic lift could enhance storm updrafts... and also across parts of central GA... mainly along and south of a Hamilton to Milledgeville line... where temps are quickly climbing into the mid and upper 90s under ample sunshine. The main storm threats will be strong to damaging winds and frequent cloud to ground lightning... but even tho the freezing level is 1000 feet higher today... still could see small to medium sized hail as well. Stronger mid level southwest winds will help keep storms moving a bit faster from the southwest to northeast today... so rainfall amounts may not be quite as heavy as seen yesterday unless training occurs... however still could see around 1.0 to 2.0 inches in a short time for a few areas... which could result in brief ponding of water over low lying areas... so watch for water on roadways. On Friday... models are showing high pressure building aloft in response to low pressure deepening over Texas. This could help hinder afternoon convection... or at least result in slightly less coverage. However... this ridging will also help push daytime highs into the 90s for most areas... so will continue to plan on at least low scattered coverage by 1-2 pm on Friday. The ridging should greatly hinder severe storm development and SPC is only showing a general thunder threat at this time. Otherwise... will once again see partly cloudy afternoons and mostly clear nights with temperatures running about 5-8 degrees above normal. A MAV and MET MOS blend for temperatures and pops looked reasonable through the period. 39 .LONG TERM /Saturday through Thursday/... Current extended forecast period grids remain consistent with latest medium range model trends and I have not made too many changes to the current long term forecast grids with this cycle. Best chances for widespread beneficial rainfall still appear to be late Saturday though late Sunday as upper trough axis transits the area along with an associated cold front. Although best upper dynamics remain well north of the state...decent low/mid-level wind field accompanying the front along with moderate instability indicate we will need to keep an eye on trends for severe thunderstorm potential Sunday. Medium range models are now developing a potentially interesting tropical system in the Gulf of Mexico this weekend and sweeping it across Florida early next week. Not great consistency with yesterday's 12Z runs as far as strength...location and timing...but surprisingly decent agreement between the GFS...ECMWF and Canadian models. Based on this...confidence is not super strong right now... but interest has been piqued. After this gulf system...if current model trends pan out...sweeps east into the Atlantic we are still looking at an extended period of good northwesterly/westerly upper flow which should eventually drive the cold front through the forecast area allowing for noticeably drier and milder air to dominate the region by mid-week. 20 && AVIATION... 18Z Update... VFR conditions will prevail with occasional mid level cigs mainly in the afternoon and evening with daytime convection and afternoon cu around 5-7kft. Best chances for tempo TSRA at all airports will be between 19-23z today and Fri. Winds will mix down ssw by 18-19z today and persist from the sw around 7kts or less through late this afternoon or early evening... then winds back sse by 01-03z this evening with speeds 3kts or less. Winds mix down sw again by 15z Fri and remain sw on Fri with speeds around 6-8kts. //ATL Confidence...18Z Update... Medium on timing and coverage of afternoon storms today and Friday. High on all else. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 92 70 90 / 40 40 30 50 Atlanta 71 91 73 88 / 30 40 30 50 Blairsville 63 85 65 83 / 50 50 30 60 Cartersville 66 92 68 88 / 30 40 30 50 Columbus 70 93 72 91 / 20 30 30 40 Gainesville 69 90 70 87 / 40 40 30 50 Macon 68 94 71 91 / 20 30 30 40 Rome 66 92 68 88 / 30 40 30 50 Peachtree City 66 92 68 88 / 30 40 30 40 Vidalia 71 94 73 94 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....20 AVIATION...39
Hazardous weather outlook, Jun 2, 1:15 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 115 PM EDT THU JUN 2 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 115 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. A WARM UNSTABLE ATMOSPHERE REMAINS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON. WITH STRONG AFTERNOON HEATING...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...A FEW OF WHICH COULD BE STRONG TO SEVERE WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. THE BEST TIME FOR STRONG TO SEVERE STORMS TO DEVELOP WILL BE FROM 1 PM THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A RISK OF ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR ANY STRONG TO SEVERE STORMS WILL BE ON SUNDAY AS A COLD FRONT MOVES ACROSS NORTH AND CENTRAL GEORGIA. THE FRONT WILL LINGER ACROSS PORTIONS OF CENTRAL GEORGIA MONDAY KEEPING A RISK OF A FEW STRONG STORMS THERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 2, 4:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 1 SSW COAL MOUNTAIN 34.26N 84.11W
06/02/2016 FORSYTH GA EMERGENCY MNGR
THE FORSYTH COUNTY EMERGENCY MANAGER REPORTED 3 TREES
BLOWN DOWN...ONE ON A POWER LINE...IN THE VICINITY OF
GEORGIA HIGHWAY 9 AND SPOT ROAD.
&&
EVENT NUMBER FFC1600313
20Local storm report, Jun 2, 4:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 WSW CENTER 32.12N 82.43W
06/02/2016 TOOMBS GA EMERGENCY MNGR
MULTIPLE TREES AND 4 BROKEN POWER POLES BETWEEN ALSTON
AND CENTER.
&&
EVENT NUMBER FFC1600314
NLISTSpecial weather statement, Jun 2, 4:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT THU JUN 2 2016
GAZ014-015-022100-
DAWSON GA-LUMPKIN GA-
429 PM EDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON AND SOUTHWESTERN
LUMPKIN COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAWSONVILLE...MOVING
NORTH AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAWSONVILLE...DOUGHERTY...MCKEE...AURARIA AND JUNO.
LAT...LON 3450 8397 3436 8399 3439 8424 3456 8421
TIME...MOT...LOC 2028Z 182DEG 27KT 3438 8415Local storm report, Jun 2, 4:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 2 SSW LAKE CREEK 34.05N 85.24W
06/02/2016 POLK GA BROADCAST MEDIA
CORRUGATED ROOFING DAMAGE IN THE WALMART AND HOME DEPOT
SHOPPING CENTER AREAS ALONG HIGHWAY 27. AN ORNAMENTAL
TREE WAS SNAPPED.
&&
EVENT NUMBER FFC1600315
NLISTLocal storm report, Jun 2, 4:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 NE ALSTON 32.09N 82.47W
06/02/2016 MONTGOMERY GA EMERGENCY MNGR
MULTIPLE TREES AND 4 BROKEN POWER POLES BETWEEN ALSTON
AND CENTER.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER FFC1600314
NLISTSpecial weather statement, Jun 2, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUN 2 2016
GAZ004>007-022115-
GILMER GA-MURRAY GA-WHITFIELD GA-FANNIN GA-
449 PM EDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY...NORTHEASTERN WHITFIELD AND NORTHERN FANNIN
COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF BLUE
RIDGE...MOVING EAST AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATSWORTH...BLUE RIDGE...ETON...MORGANTON...CRANDALL...CISCO...FORT
MOUNTAIN STATE PARK...EPWORTH...CONASAUGA LAKE...GREGORY...COLWELL...
SUMAC...HIGDON...JONES MILL...COHUTTA WILDERNESS...CHERRY LOG AND
COPPERHILL.
LAT...LON 3499 8435 3481 8419 3473 8478 3498 8486
TIME...MOT...LOC 2048Z 260DEG 58KT 3488 8454The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:45 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| Jun 1, 8:49 PM EDT | Special Weather Statement | FFC | Madison | 26 min |
| Jun 2, 2:11 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Polk | 34 min |
| Jun 2, 2:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Jun 2, 2:42 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jun 2, 2:47 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 28 min |
| Jun 2, 3:01 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jun 2, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 24 min |
| Jun 2, 3:12 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 33 min |
| Jun 2, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 41 min |
| Jun 2, 3:29 PM EDT | Special Weather Statement | FFC | Catoosa | 31 min |
| Jun 2, 3:36 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jun 2, 3:38 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Jun 2, 3:44 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Jun 2, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 41 min |
| Jun 2, 3:55 PM EDT | Special Weather Statement | FFC | Fulton | 35 min |
| Jun 2, 4:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 2, 4:06 PM EDT | Special Weather Statement | FFC | Whitfield | 24 min |
| Jun 2, 4:10 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jun 2, 4:12 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Jun 2, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 42 min |
| Jun 2, 4:29 PM EDT | Special Weather Statement | FFC | Dawson | 31 min |
| Jun 2, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 52 min |
| Jun 2, 4:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jun 2, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Jun 2, 5:04 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Jun 2, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 49 min |
| Jun 2, 5:15 PM EDT | Special Weather Statement | FFC | Union | 30 min |
| Jun 2, 5:35 PM EDT | Special Weather Statement | FFC | Pike | 25 min |
| Jun 2, 6:08 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Jun 2, 6:43 PM EDT | Special Weather Statement | FFC | Monroe | 32 min |
| Jun 2, 6:56 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jun 2, 7:23 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 37 min |
| Jun 2, 7:32 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jun 2, 7:44 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Jun 2, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 43 min |
| Jun 2, 7:49 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 11 min |
| Jun 2, 7:52 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.